Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 37, NWS Bismarck, ND

July 12, 2010Stark County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 12, 2010, 8:33 PM MDT for Stark County, North Dakota. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2010, 8:33 PM MDT (02:33 UTC)
Expired
Jul 12, 2010, 9:00 PM MDT
In force
27 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Stark County, ND

The radar

The Bismarck radar (KBIS), 146 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:45 PM MDTHAIL 1Dickinson, NDQUARTER SIZE HAIL ONGOING AND ROTATION IN CLOUDS OVER NORTH DICKINSON.
Jul 12, 8:50 PM MDTHAIL 1.25Dickinson, NDHALF DOLLAR SIZE HAIL EASTSIDE OF DICKINSON, LASTED FOR 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 7:38 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WFUS53 KBIS 130233
TORBIS
NDC089-130300-
/O.NEW.KBIS.TO.W.0037.100713T0233Z-100713T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM MDT MON JUL 12 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 900 PM MDT

* AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR DICKINSON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DICKINSON...GLADSTONE AND DICKINSON REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4694 10245 4672 10251 4680 10299 4698 10295
TIME...MOT...LOC 0234Z 280DEG 16KT 4688 10284

$$

HEINERT
2 follow-up statements
628 
WWUS53 KBIS 130243
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT MON JUL 12 2010

NDC089-130300-
/O.CON.KBIS.TO.W.0037.000000T0000Z-100713T0300Z/
STARK ND-
843 PM MDT MON JUL 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL STARK COUNTY UNTIL
900 PM MDT...

AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED OVER DICKINSON...MOVING EAST AT 20 MPH.

THIS STORM WILL ALSO PRODUCE VERY HEAVY RAINFALL...RESULTING IN 
POSSIBLE URBAN FLOODING. LARGE HAIL AND DESTRUCTIVE WINDS ARE ALSO 
LIKELY.  

LOCATIONS IMPACTED INCLUDE...
  GLADSTONE AND DICKINSON REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THE HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR 
HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4678 10282 4683 10291 4697 10289 4694 10245
      4672 10251
TIME...MOT...LOC 0242Z 280DEG 16KT 4687 10279

$$

HEINERT
912 
WWUS53 KBIS 130254
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT MON JUL 12 2010

NDC089-130300-
/O.CON.KBIS.TO.W.0037.000000T0000Z-100713T0300Z/
STARK ND-
854 PM MDT MON JUL 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL STARK COUNTY UNTIL
900 PM MDT...

AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED OVER DICKINSON...MOVING EAST AT 20 MPH.

THIS STORM IS ALSO PRODUCING VERY HEAVY RAINFALL...RESULTING IN 
LIKELY URBAN FLOODING IN THE CITY OF DICKINSON. LARGE HAIL AND 
DESTRUCTIVE WINDS ARE ALSO LIKELY. QUARTER SIZE HAIL WAS REPORTED ON 
THE NORTH SIDE OF DICKINSON EARLIER.  

LOCATIONS IMPACTED INCLUDE...
  GLADSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4678 10282 4683 10283 4696 10278 4694 10245
      4672 10251
TIME...MOT...LOC 0253Z 280DEG 16KT 4686 10272

$$

HEINERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 12, 2:45 PM MDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 2:45 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT MON JUL 12 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

THE PROSPECTS FOR RAIN THIS EVENING THROUGH TOMORROW...AS WELL AS A
CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...ARE THE MAIN FORECAST
CONCERNS DURING THE SHORT TERM. MODELS ARE IN FAIR AGREEMENT...SO
HAVE UTILIZED A MODEL BLEND FOR THE FORECAST...ALTHOUGH WITH A BIT
OF A LEAN TOWARDS THE 12Z GFS AS ITS SOLUTION HAS BEEN MORE
CONSISTENT RUN TO RUN.

CURRENTLY...STRONG WARM ADVECTION HAS RESULTED FROM RETURN FLOW
BEHIND A LARGE SURFACE HIGH CURRENTLY MOVING INTO THE GREAT LAKES
AREA. A LARGE CUT-OFF LOW AT 500 MB HAS BEGUN TO SLIDE DOWN THE
CANADIAN ROCKIES...AND IS BRINGING LOWER HEIGHTS AND COOLER AIR INTO
THE UPPER LEVELS OVER EASTERN MONTANA AND THE DAKOTAS. AS A COLD
FRONT APPROACHES THE WESTERN PART OF THE CWA TONIGHT...IT SHOULD
PROVIDE THE LIFT NECESSARY TO TAP INTO MODEL FORECAST CAPE VALUES OF
1000 TO 1500 J/KG. 0-6 KM BULK SHEAR APPROACHES 40 TO 50 KNOTS...SO
DYNAMICS WOULD SUPPORT ORGANIZED CONVECTION...MOST LIKELY BOWING
LINES AND ISOLATED SUPERCELLS. IN ADDITION...DAYTIME HEATING HAS
PRODUCED SLIGHTLY UNSTABLE CONDITIONS OVER EASTERN MONTANA. SPC HAS
ISSUED A SEVERE THUNDERSTORM WATCH FOR A PORTION OF FAR WESTERN
NORTH DAKOTA. THINKING THAT UNLESS WE SEE A LITTLE SOMETHING FIRE
WITH MAX HEATING LATE THIS AFTERNOON...THE MAIN THREAT FOR WESTERN
NORTH DAKOTA WILL NOT BE UNTIL LATE IN THE WATCH PERIOD.

THE FRONT IS EXPECTED TO PASS THROUGH THE WEST AFTER MIDNIGHT...AND
THE CENTER OF THE STATE BY MIDDAY TUESDAY. LOSS OF DAYTIME HEATING
SHOULD REDUCE THE CHANCE OF SEVERE OVERNIGHT...ALTHOUGH MODEL
FORECASTS HINT AT THE DEVELOPMENT OF A LOW LEVEL JET THAT COULD KEEP
CONVECTION ALIVE AND STRONG THROUGH THE NIGHT AND EARLY MORNING AS
IT PASSES OVER BISMARK AND MINOT. THE THREAT OF SEVERE WEATHER
RETURNS TUESDAY AFTERNOON AND EVENING IN MY FAR EASTERN COUNTIES
ONCE DAYTIME HEATING ONCE AGAIN INCREASES INSTABILITIES AHEAD OF THE
FRONT. TIGHTENING GRADIENT ON THE SOUTHERN AND WESTERN SIDE OF THE
SURFACE LOW TO OUR NORTH LOOKS TO ALSO KEEP WINDS ON THE GUSTY SIDE
THROUGH THE NEXT 48 HOURS OR SO.

AFTER FRONTAL PASSAGE...TEMPS SHOULD ONCE AGAIN COOL TO BELOW NORMAL
VALUES...WITH HIGHS IN THE LOW 70S LIKELY ACROSS MUCH OF THE STATE.
BUILDING HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD KEEP
THINGS DRY THROUGH THE REMAINDER OF THE PERIOD...WITH THE EXCEPTION
OF MY FAR NORTHERN COUNTIES WHICH COULD BE CLOSE ENOUGH TO THE UPPER
LEVEL LOW TO SEE SOME SHOWERS WEDNESDAY. OTHERWISE...MOSTLY CLEAR
SKIES AND COOLER TEMPS ARE EXPECTED THROUGH UNTIL THURSDAY...WHEN
HIGHS ARE EXPECTED TO RETURN TO THE 80S WITH PLENTY OF INSOLATION
AND THE RETURN OF SOUTHERLY FLOW AND WARM ADVECTION.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
HEIGHT FIELDS AMONGST THE EXTENDED MODELS ARE IN DECENT AGREEMENT
THROUGH THE PERIOD WITH SOME DISCREPANCY ON THE OVERALL
AMPLIFICATION OF THE HEIGHT FIELD BEYOND SATURDAY. DESPITE THAT
STILL A MODERATE TO HIGH CONFIDENCE IN MOST OF THE FORECASTING
TIMING AND DETAILS. FRIDAY...A TRANSITORY BROAD RIDGE LOOKS TO KEEP
THE FORECAST DRY DURING THE DAY...BUT A SURFACE LOW PRESSURE AND
TRAILING COLD FRONT SCOOTS ALONG SOUTHERN CANADA LATE FRIDAY NIGHT
INTO SATURDAY. THIS FRONT HAS SUPPORT ON BOTH THE GFS AND ECMWF FOR
A FRONTAL PASSAGE ACROSS CENTRAL NORTH DAKOTA DURING THE DAY
SATURDAY PRODUCING A SLIGHT CHC TO CHC OF SHOWERS AND THUNDERSTORMS.
THIS THREAT CONTINUES INTO EARLY SATURDAY NIGHT. A RETURN TO NEARLY
A ZONAL FLOW COMMENCES ON SUNDAY FOR A DRY DAY. THE NEXT SHORTWAVE
LOOKS TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA MONDAY INTO MONDAY
NIGHT. EXPECT TEMPERATURES AROUND 90/LOWER 90S FRIDAY AND UPPER 80S
SATURDAY PRIOR TO THE COLD FRONTAL PASSAGE. EXPECT COOLER WEATHER BY
SUNDAY WITH HIGHS IN THE LOWER 80S. OVERNIGHT LOWS RANGING FROM 55
TO 60 THROUGH THE EXTENDED PERIOD.
&&

.AVIATION...A COLD FRONT WILL MOVE INTO THE WESTERN NORTH DAKOTA
AERODROMES KISN/KDIK BETWEEN 09Z-12Z TUESDAY...THEN PASSING THROUGH
MINOT AND BISMARCK BETWEEN 18Z AND 21Z TUESDAY...AND FINALLY
REACHING JAMESTOWN KJMS AROUND 00Z WEDNESDAY OR SHORTLY THEREAFTER.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE
COLD FRONT AFFECTING THE AERODROMES TONIGHT THROUGH TUESDAY. IT
APPEARS THE BEST THREAT OF PRECIPITATION ACROSS KISN/KDIK WILL OCCUR
BETWEEN 00Z-06Z TUESDAY...THEN 06Z-15Z TUESDAY IN KMOT/KBIS...AND
15Z-00Z FOR KJMS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN. VFR CONDITIONS WILL PREVAIL
OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...BUT WILL BRIEFLY FALL
INTO THE MVFR RANGE WITHIN AREAS OF HEAVY/SEVERE THUNDERSTORMS.

&&

.HYDROLOGY...WITH HIGH PRECIPITABLE WATER VALUES ADVECTING INTO THE
AREA THIS AFTERNOON AND TONIGHT...ANY THUNDERSTORMS THAT DO DEVELOP
WILL HAVE THE CAPABILITY OF PRODUCING VERY HEAVY RAINFALL.
FORTUNATELY IT APPEARS THERE SHOULDNT BE ANY SLOW MOVERS.
HOWEVER...WILL HAVE TO MONITOR. WE HAVE DRIED OUT SOME MOST AREAS
THE LAST WEEK OR SO...BUT FLASH FLOOD GUIDANCE REMAINS ON THE LOW
SIDE ACROSS PORTIONS OF THE WEST. WILL ADD A MENTION OF HEAVY RAIN
TO THE ZONES FOR TONIGHT AND TUESDAY.

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BPN
LONG TERM/AVIATION...SIMOSKO
HYDROLOGY...HAMILTON
Hazardous weather outlook, Jul 12, 8:18 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT MON JUL 12 2010

NDZ001>004-009>012-017>022-031>035-040>045-140230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
918 PM CDT MON JUL 12 2010 /818 PM MDT MON JUL 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY AS A SURFACE COLD FRONT PROGRESSES EASTWARD AND THE
ASSOCIATED UPPER LEVEL LOW MOVES EAST ACROSS SOUTH CENTRAL CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY WITH SEVERE THUNDERSTORMS TONIGHT.

NDZ005-013-023-025-036-037-046>048-050-051-140230-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
918 PM CDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT INTO
TUESDAY MORNING. SOME THUNDERSTORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY AS A SURFACE COLD FRONT PROGRESSES EASTWARD AND THE
ASSOCIATED UPPER LEVEL LOW MOVES EAST ACROSS SOUTH CENTRAL CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY NIGHT INTO TUESDAY
MORNING.

KS

In the hours before

Special weather statement, Jul 12, 6:53 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT MON JUL 12 2010

NDZ017-018-032-130145-
BILLINGS ND-DUNN ND-MCKENZIE ND-
653 PM MDT MON JUL 12 2010

...SPECIAL WEATHER STATEMENT FOR SOUTHERN MCKENZIE...WESTERN DUNN AND
NORTHEASTERN BILLINGS COUNTIES UNTIL 745 PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SOUTH FAIRFIELD...OR 37
MILES NORTHWEST OF DICKINSON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRASSY BUTTE...
  OAKDALE...
  KILLDEER...
  FAIRFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEINERT
Local storm report, Jul 12, 7:28 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          6 NW ROSS               48.37N 102.64W
07/12/2010                   MOUNTRAIL          ND   TRAINED SPOTTER

            TORNADO LASTED FOR 4 MINUTES FROM 816 PM THROUGH 819 PM,
            THEN LIFTED.

&&

VROLLER
Special weather statement, Jul 12, 7:37 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT MON JUL 12 2010

NDZ018-032-033-130215-
BILLINGS ND-DUNN ND-STARK ND-
737 PM MDT MON JUL 12 2010

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DUNN...NORTHWESTERN
STARK AND EASTERN BILLINGS COUNTIES UNTIL 815 PM MDT...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BELFIELD...OR 19 MILES NORTHWEST
OF DICKINSON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW HRADEC...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HEINERT
Local storm report, Jul 12, 8:07 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FUNNEL CLOUD     1 N ROSS                48.33N 102.55W
07/12/2010                   MOUNTRAIL          ND   TRAINED SPOTTER

            FUNNEL ROTATING FROM THE WALL CLOUD, NO TOUCHDOWN.

&&

VROLLER
Local storm report, Jul 12, 8:23 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             5 NE STANLEY            48.37N 102.31W
07/12/2010  M1.50 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

            HAIL ONGOING.

&&

VROLLER
Local storm report, Jul 12, 8:33 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT MON JUL 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             7 NE STANLEY            48.39N 102.28W
07/12/2010  M2.00 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:00 PM MDTSevere Thunderstorm WarningBISMountrail45 min
Jul 12, 7:15 PM MDTTornado WarningBISMountrail45 min
Jul 12, 7:47 PM MDTTornado WarningBISMountrail43 min
Jul 12, 7:54 PM MDTSevere Thunderstorm WarningBISDunn, Stark66 min
Jul 12, 8:26 PM MDTTornado WarningBISMountrail49 min
Jul 12, 8:49 PM MDTAreal Flood AdvisoryBISStark112 min
Jul 12, 9:00 PM MDTTornado WarningBISStark30 min
Jul 12, 9:14 PM MDTTornado WarningBISMountrail, Renville, Ward46 min
Jul 12, 9:30 PM MDTTornado WarningBISHettinger, Stark30 min
Jul 12, 11:06 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams39 min
Jul 12, 11:40 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams65 min
Jul 13, 12:26 AM MDTSevere Thunderstorm WarningBISWilliams64 min
Jul 13, 1:01 AM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams59 min
Jul 13, 2:03 AM MDTAreal Flood AdvisoryBISMountrail3 hr
Jul 13, 12:46 PM MDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan59 min
Jul 13, 12:57 PM MDTAreal Flood AdvisoryBISEmmons, Kidder, Logan4 hr
Jul 13, 1:10 PM MDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman65 min
Jul 13, 1:46 PM MDTSevere Thunderstorm WarningBISLaMoure, Stutsman59 min
Jul 13, 1:57 PM MDTSevere Thunderstorm WarningBISStutsman63 min
Jul 13, 2:29 PM MDTFlash Flood WarningBISStutsman95 min
Jul 13, 2:42 PM MDTAreal Flood AdvisoryBISStutsman2 hr
Jul 13, 2:42 PM MDTSevere Thunderstorm WarningBISStutsman63 min
Jul 13, 2:56 PM MDTTornado WarningBISLaMoure, Stutsman34 min
Jul 13, 3:19 PM MDTSevere Thunderstorm WarningBISLaMoure56 min
Jul 13, 5:56 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux30 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.